Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 136, NWS Tallahassee, FL

June 24, 2011Coffee County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 24, 2011, 6:28 PM CDT for Coffee County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2011, 6:28 PM CDT (23:28 UTC)
Expired
Jun 24, 2011, 7:00 PM CDT
In force
32 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Coffee County, AL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2286 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:33 PM CDT, 4 hours 55 minutes earlier.

Area forecast discussion, Jun 24, 1:33 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
233 PM EDT FRI JUN 24 2011

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...DEEP MOISTURE...A
LITTLE SUNSHINE...AND A BIT OF THE SEABREEZE HELPING TO FIRE OFF
SCATTERED THUNDERSTORMS THIS AFTERNOON. THE ACTIVITY SHOULD TAPER
OFF THIS EVENING WITH THE SETTING SUN.

OVERALL PATTERN IS FORECAST TO REMAIN RELATIVELY UNCHANGED THROUGH
THE WEEKEND. THE MAIN CHANGE WILL BE A WEAKENING OF THE TROUGH
CURRENTLY STETCHING FROM THE GREAT LAKES TO THE GULF COAST. THIS
FEATURE IS FORECAST TO LIFT OUT TO THE NORTHEAST OVER THE NEXT FEW
DAYS LEAVING THE TRI-STATE AREA IN A COL REGION BETWEEN RIDGES TO
THE EAST AND WEST. WITH NO LARGE-SCALE FORCING TO SPEAK
OF...BUT DECENT DEEP LAYER MOISTURE IN PLACE...EXPECT POP COVERAGE
TO BE LARGELY CONTROLLED BY THE SEABREEZE. FOR THE NEXT TWO
AFTERNOONS...HAVE RELIED HEAVILY ON THE SEABREEZE CLIMATOLOGY FOR
LIGHT AND VARIABLE LOW-LEVEL FLOW. THIS WILL PLACE THE HIGHEST
RAIN CHANCES IN THE FLORIDA ZONES BOTH DAYS. SINCE MY POPS WILL BE A
BIT HIGHER THAN GUIDANCE...HAVE GONE ON THE LOWER END OF THE MOS
GUIDANCE FOR MAX TEMPS FOR SATURDAY AND SUNDAY...CLOSEST TO THE
NAM MOS.

.LONG TERM (MONDAY THROUGH NEXT FRIDAY)...THE EXTENDED PERIOD
STARTS OUT WITH WEAK UPPER LEVEL TROUGHING OVER THE AREA AND
RIDGING OVER THE SOUTHERN PLAINS. BOTH THE 24/00Z GFS AND 23/12Z
EURO SHOW THE RIDGING GRADUALLY BUILDING EASTWARD...ALTHOUGH THE
GFS BREAKS DOWN THE RIDGING AGAIN LOCALLY BY THE LATTER PART OF
THE WEEK FASTER THAN THE EURO. THE GFS ALSO CONTINUES TO DEVELOP A
TROPICAL SYSTEM NEAR THE YUCATAN AND MOVES IT INTO THE
SOUTHWESTERN GULF OF MEXICO BY MIDWEEK. THE EURO CONTINUES TO SHOW
A MUCH WEAKER FEATURE. BOTH MODELS SHOW SEASONABLE DEEP LAYER
MOISTURE AND A SEASONABLE SCATTERING OF AFTERNOON AND EARLY
EVENING THUNDERSTORMS ACROSS THE AREA. THE OFFICIAL FORECAST
REFLECTS THIS WITH 30-40 PERCENT RAIN CHANCES EACH DAY.
TEMPERATURES ARE EXPECTED TO BE MAINLY IN THE MID 90S AWAY FROM
THE COAST EACH AFTERNOON WITH LOW TO MID 70S AT NIGHT. THIS IS
JUST A FEW DEGREES ABOVE AVERAGE. THE TALLAHASSEE AVERAGE HIGH
THIS TIME OF YEAR IS AROUND 92 WITH AN AVERAGE LOW OF AROUND 71.

&&

.AVIATION...THUNDERSTORMS WILL CONTINUE ACROSS FL AND INTO
S-CENTRAL GA THROUGH THE EVENING...WITH MORE ISOLATED COVERAGE
ACROSS SERN AL/WRN GA WHERE THE AIR MASS IS A BIT DRIER. THE
STRONGER CORES WILL REMAIN CAPABLE OF BRIEF IFR CONDITIONS WITH
HEAVY RAIN AND STRONG WINDS... AND WILL KEEP TEMPO GROUPS OF AT
LEAST MVFR AT KECP/KTLH/KVLD INTO THE EVENING. DURING THE MID TO
LATE EVENING...RETURN TO VFR CONDITIONS CAN BE EXPECTED WITH SOME
POTENTIAL FOR ISOLATED MVFR IN PATCHY LOW CLOUDS/FOG TOWARDS
DAYBREAK SATURDAY CARRIED AT KVLD.

&&

.MARINE...HIGH PRESSURE WILL REMAIN IN PLACE OVER THE COASTAL
WATERS THROUGH EARLY NEXT WEEK...KEEPING WINDS AND SEAS MINIMAL.

&&

.FIRE WEATHER...FIRE WX CONCERNS ARE EXPECTED TO REMAIN
LIMITED...DESPITE LONG-TERM DROUGHT CONDITIONS...THROUGH THE
WEEKEND GIVEN THE INCREASE IN MOISTURE. THIS WILL KEEP RH FROM
DROPPING TOO SEVERELY DURING THE AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   71  94  72  95  73 /  30  40  20  50  20
PANAMA CITY   75  90  76  90  75 /  30  40  20  40  30
DOTHAN        72  97  73  96  74 /  20  40  20  40  20
ALBANY        73  96  73  96  73 /  20  30  20  30  20
VALDOSTA      70  94  71  96  72 /  20  40  20  40  20
CROSS CITY    72  92  70  93  71 /  30  40  20  40  20
APALACHICOLA  74  89  75  89  75 /  30  40  20  40  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&

CAMP/EVANS/VAN DYKE
Hazardous weather outlook, Jun 24, 3:13 AM CDT, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
413 AM EDT FRI JUN 24 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-250815-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
413 AM EDT FRI JUN 24 2011 /313 AM CDT FRI JUN 24 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
WITH AN UPPER TROUGH CLOSE TO THE LOCAL REGION...EXPECT A GOOD
CHANCE OF SHOWERS AND THUNDERSTORMS TODAY..ESPECIALLY OVER FLORIDA.
SOME STORMS MAY BE STRONG TO ISOLATED SEVERE BUT WIDESPREAD SEVERE
STORMS ARE NOT FORECAST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED INTO MONDAY
BEFORE THE UPPER TROUGH DEPARTS EAST INTO THE ATLANTIC WITH DRIER
AIR FILTERING BACK IN. A FEW STORMS MAY BE STRONG TO ISOLATED SEVERE
BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

In the hours before

Special weather statement, Jun 24, 1:29 PM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
229 PM EDT FRI JUN 24 2011

FLZ027-127-241915-
COASTAL WAKULLA FL-INLAND WAKULLA FL-
229 PM EDT FRI JUN 24 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WAKULLA COUNTY IN
THE FLORIDA BIG BEND...

* UNTIL 315 PM EDT

AT 225 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 21 MILES SOUTHWEST OF TALLAHASSEE...OR 8 MILES WEST OF
CRAWFORDVILLE MOVING EAST AT 10 MPH.

PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3028 8431 3010 8434 3013 8463 3028 8459
TIME...MOT...LOC 1829Z 275DEG 9KT 3020 8449

38-GODSEY
Special weather statement, Jun 24, 2:13 PM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
313 PM EDT FRI JUN 24 2011

FLZ026-027-127-242000-
LIBERTY FL-COASTAL WAKULLA FL-INLAND WAKULLA FL-
313 PM EDT FRI JUN 24 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LIBERTY AND
WAKULLA COUNTIES IN THE FLORIDA BIG BEND...

* UNTIL 400 PM EDT

AT 310 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 29 MILES SOUTHWEST OF TALLAHASSEE...OR NEAR SMITH
CREEK...MOVING EAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3030 8444 3010 8440 3005 8471 3022 8474
TIME...MOT...LOC 1912Z 261DEG 16KT 3015 8461

38-GODSEY/HERSEY
Special weather statement, Jun 24, 5:55 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
655 PM EDT FRI JUN 24 2011

ALZ066-067-242345-
DALE AL-HENRY AL-
555 PM CDT FRI JUN 24 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE AND HENRY
COUNTIES IN SOUTHEAST ALABAMA...

* UNTIL 645 PM CDT

AT 552 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 14 MILES NORTH OF DOTHAN...MOVING SOUTH AT 5 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3152 8539 3132 8525 3131 8552 3148 8554
TIME...MOT...LOC 2255Z 353DEG 3KT 3142 8547

38-GODSEY
Special weather statement, Jun 24, 6:14 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
714 PM EDT FRI JUN 24 2011

GAZ122-124-250015-
TERRELL GA-RANDOLPH GA-
714 PM EDT FRI JUN 24 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR RANDOLPH AND
TERRELL COUNTIES...

* UNTIL 815 PM EDT

AT 708 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 19 MILES SOUTHEAST OF LUMPKIN...OR NEAR BROOKSVILLE...
MOVING EAST AT 5 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

LAT...LON 3189 8442 3171 8448 3178 8468 3190 8465
TIME...MOT...LOC 2314Z 286DEG 5KT 3182 8458

18-WOOL
Special weather statement, Jun 24, 6:14 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
714 PM EDT FRI JUN 24 2011

ALZ065-250015-
COFFEE AL-
614 PM CDT FRI JUN 24 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COFFEE COUNTY IN
SOUTHEAST ALABAMA...

* UNTIL 715 PM CDT

AT 609 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 18 MILES WEST OF ENTERPRISE...OR NEAR CURTIS...MOVING
SOUTHEAST AT 10 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3150 8620 3150 8586 3122 8588 3129 8619
TIME...MOT...LOC 2314Z 296DEG 9KT 3139 8614

38-GODSEY
Local storm report, Jun 24, 6:19 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
719 PM EDT FRI JUN 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     S GOLDBERG FIELD        31.41N 85.46W
06/24/2011                   DALE               AL   EMERGENCY MNGR

            SEVERAL TREES REPORTED DOWN ACROSS SOUTHEAST DALE COUNTY.
            HAIL UP TO ONE-HALF INCH IN DIAMETER REPORTED IN ECHO.

&&

GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 1:05 PM CDTSpecial Weather StatementTAEWashington25 min
Jun 24, 1:29 PM CDTSpecial Weather StatementTAEWakulla46 min
Jun 24, 2:13 PM CDTSpecial Weather StatementTAEWakulla47 min
Jun 24, 6:14 PM CDTSpecial Weather StatementTAETerrell61 min
Jun 24, 5:55 PM CDTSpecial Weather StatementTAEHenry50 min
Jun 24, 6:04 PM CDTSevere Thunderstorm WarningTAEDale, Henry26 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.